Alert archive / Georgia / River Flood Warnings in 2026

River Flood Warning 17, NWS Atlanta, GA

February 28, 2026Johnson County, Washington County, Wilkinson County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 28, 2026, 9:07 PM EST for Johnson County, Washington County, Wilkinson County, Georgia. It took effect at Mar 1, 2026, 3:00 AM EST. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Feb 28, 2026, 9:07 PM EST (02:07 UTC)
In effect from
Mar 1, 2026, 3:00 AM EST
Expired
Mar 3, 2026, 12:27 AM EST
In force
45 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Johnson County, GA, Washington County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River below Oconee (OCNG1). The gauge peaked at 18.19 ft at Mar 2, 2026, 3:00 AM EST.

actionminormoderate10152003/0103/0203/0303/04
Action stage
14 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02223248, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

354 
WGUS42 KFFC 010207
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
907 PM EST Sat Feb 28 2026

...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...

  Oconee River near Oconee affecting Washington, Johnson and
  Wilkinson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC167-303-319-011415-
/O.NEW.KFFC.FL.W.0017.260301T0800Z-260304T0300Z/
/OCNG1.1.ER.260301T0800Z.260302T0600Z.260303T2034Z.NO/
907 PM EST Sat Feb 28 2026

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO TUESDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Oconee River near Oconee.

* WHEN...From late tonight to Tuesday evening.

* IMPACTS...At 19.0 feet, The water level begins to flood the dirt
  parking lot area near the Old Balls Ferry Road boat ramp...just
  upstream and rightbank from the Georgia Highway 57 bridge. Minor
  flooding continues and spreads further into the woodlands near the
  river.

* ADDITIONAL DETAILS...
  - At 9:00 PM EST Saturday the stage was 15.1 feet.
  - Forecast...The river is expected to rise above flood stage late
    tonight to a crest of 19.3 feet early Monday morning. It will
    then fall below flood stage Tuesday afternoon.
  - Flood stage is 17.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300


$$
5 follow-up statements
609 
WGUS82 KFFC 011805
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
105 PM EST Sun Mar 1 2026

...The Flood Warning continues for the following rivers in Georgia...

  Oconee River near Oconee affecting Johnson, Washington and
  Wilkinson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC167-303-319-031200-
/O.EXT.KFFC.FL.W.0017.000000T0000Z-260303T1200Z/
/OCNG1.1.ER.260301T1512Z.260302T0600Z.260303T0600Z.NO/
105 PM EST Sun Mar 1 2026

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Oconee River near Oconee.

* WHEN...Until Tuesday morning.

* IMPACTS...At 19.0 feet, The water level begins to flood the dirt
  parking lot area near the Old Balls Ferry Road boat ramp...just
  upstream and rightbank from the Georgia Highway 57 bridge. Minor
  flooding continues and spreads further into the woodlands near the
  river.

* ADDITIONAL DETAILS...
  - At 1:00 PM EST Sunday the stage was 17.3 feet.
  - Recent Activity...The maximum river stage in the 24 hours ending
    at 1:00 PM EST Sunday was 17.3 feet.
  - Forecast...The river is expected to rise to a crest of 18.6 feet
    just after midnight tonight. It will then fall below flood stage
    early Tuesday morning.
  - Flood stage is 17.0 feet.
  - Flood History...This crest compares to a previous crest of 18.4
    feet on 12/17/2019.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300


$$

Culver
464 
WGUS82 KFFC 020132
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
832 PM EST Sun Mar 1 2026

...The Flood Warning continues for the following rivers in Georgia...

  Oconee River near Oconee affecting Johnson, Wilkinson and
  Washington Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC167-303-319-021345-
/O.CON.KFFC.FL.W.0017.000000T0000Z-260303T1200Z/
/OCNG1.1.ER.260301T1512Z.260302T1200Z.260304T0000Z.NO/
832 PM EST Sun Mar 1 2026

...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Oconee River near Oconee.

* WHEN...Until Tuesday morning.

* IMPACTS...At 18.0 feet, the water level begins to flood portions of
  the dirt parking lot area near the Old Balls Ferry Road boat
  ramp...just upstream and rightbank from the Georgia Highway 57
  bridge. Minor flooding continues in the woodlands near the river.

* ADDITIONAL DETAILS...
  - At 8:15 PM EST Sunday the stage was 18.0 feet.
  - Forecast...The river is expected to rise to a crest of 18.7 feet
    Monday morning. It will then fall below flood stage Tuesday
    evening.
  - Flood stage is 17.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300


$$
049 
WGUS82 KFFC 021237
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
737 AM EST Mon Mar 2 2026

...The Flood Warning is extended for the following rivers in
Georgia...

  Oconee River near Oconee affecting Johnson, Washington and
  Wilkinson Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC167-303-319-031400-
/O.EXT.KFFC.FL.W.0017.000000T0000Z-260303T1400Z/
/OCNG1.1.ER.260301T1512Z.260302T1800Z.260304T0000Z.NO/
737 AM EST Mon Mar 2 2026

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Oconee River near Oconee.

* WHEN...Until Tuesday morning.

* IMPACTS...At 19.0 feet, The water level begins to flood the dirt
  parking lot area near the Old Balls Ferry Road boat ramp...just
  upstream and rightbank from the Georgia Highway 57 bridge. Minor
  flooding continues and spreads further into the woodlands near the
  river.

* ADDITIONAL DETAILS...
  - At 7:15 AM EST Monday the stage was 18.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours ending
    at 7:15 AM EST Monday was 18.2 feet.
  - Forecast...The river is has crested and will continue to
    gradually fall to below flood stage on Tuesday.
  - Flood stage is 17.0 feet.
  - Flood History...This crest compares to a previous crest of 18.4
    feet on 12/17/2019.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300


$$

Culver
596 
WGUS82 KFFC 030120
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
820 PM EST Mon Mar 2 2026

...The Flood Warning continues for the following rivers in Georgia...

  Oconee River near Oconee affecting Wilkinson, Johnson and
  Washington Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC167-303-319-031330-
/O.CON.KFFC.FL.W.0017.000000T0000Z-260303T1400Z/
/OCNG1.1.ER.260301T1512Z.260302T0800Z.260303T0337Z.NO/
820 PM EST Mon Mar 2 2026

...FLOOD WARNING REMAINS IN EFFECT UNTIL TUESDAY MORNING...

* WHAT...Minor flooding is occurring.

* WHERE...Oconee River near Oconee.

* WHEN...Until Tuesday morning.

* IMPACTS...At 17.0 feet, Flood stage is reached. The water level
  reaches the top of the Old Balls Ferry Road boat ramp...just
  upstream and rightbank from the Georgia Highway 57 bridge. Minor
  flooding of woodlands near the river occurs.

* ADDITIONAL DETAILS...
  - At 8:00 PM EST Monday the stage was 17.3 feet.
  - Forecast...The river is expected to fall below flood stage late
    this evening and continue falling to 6.4 feet Saturday evening.
  - Flood stage is 17.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300


$$
658 
WGUS82 KFFC 030527
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1227 AM EST Tue Mar 3 2026

...The Flood Warning is cancelled for the following rivers in
Georgia...

  Oconee River near Oconee affecting Wilkinson, Johnson and
  Washington Counties.

GAC167-303-319-030630-
/O.CAN.KFFC.FL.W.0017.000000T0000Z-260303T0527Z/
/OCNG1.1.ER.260301T1512Z.260302T0800Z.260303T0407Z.NO/
1227 AM EST Tue Mar 3 2026

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Oconee River near Oconee.

* ADDITIONAL DETAILS...
  - At 12:00 AM EST Tuesday the stage was 16.9 feet.
  - Forecast...The river is expected to fall to 6.4 feet Saturday
    evening.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 28, 6:41 PM EST, 2 hours 26 minutes earlier. Its key messages:

  • Updated at 633 PM EST Sat Feb 28 2026
  • Warm weekend expected, with morning low clouds and patchy fog giving way to mostly clear skies.
  • Dry conditions continue early next week, with cooler (but near normal) temperatures as a wedge builds in.
  • Much warmer temperatures and increased rain chances return by late next week.
Area forecast discussion, Feb 28, 6:41 PM EST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
641 PM EST Sat Feb 28 2026

...New 00Z Aviation Discussion...

.KEY MESSAGES...
Updated at 633 PM EST Sat Feb 28 2026

 - Warm weekend expected, with morning low clouds and patchy fog
   giving way to mostly clear skies.

 - Dry conditions continue early next week, with cooler (but near
   normal) temperatures as a wedge builds in.

 - Much warmer temperatures and increased rain chances return by
   late next week.

&&

.SHORT TERM...
(This afternoon through Sunday)
Issued at 111 PM EST Sat Feb 28 2026

Pleasant weather is expected over the weekend across north and
central Georgia, courtesy of surface high pressure and dry mid-
level northwest flow. Lingering low clouds will scatter out and
give way to mostly sunny skies by this afternoon, with
temperatures climbing to the upper 60s to low 70s. Another round
of morning fog and low clouds will likely develop tonight, but it
would not be as widespread as what we saw this morning. Overnight
lows will fall to the low to mid 40s across most of the area,
with some 30s in the north GA mountains. A slightly warmer airmass
pushes in by Sunday afternoon, with high temps climbing to the
mid to upper 70s under mostly sunny skies.

&&

.LONG TERM...
(Monday morning through next Friday)
Issued at 111 PM EST Sat Feb 28 2026

Mild and Dry Through Wednesday:

Strong surface high pressure will build over the Mid-Atlantic
on Monday and Tuesday, with breezy easterly winds developing
across Georgia. These winds will bring a shallow "wedge" of
cooler air down along the eastern side of the Appalachians and
into our area. Mid-level flow will remain generally dry and
zonal, so the most interesting thing weather-wise during this
time will be the large range in temperatures across our area. Both
afternoons, high temps in the wedge (likely much of north-
northeast GA) will struggle to get out of the 50s, while areas
outside the wedge will be in the upper 60s to low 70s. The
airmass being brought in by the wedge isn't that chilly, so
overnight lows will only be in the low to mid 40s in the wedge,
and mid to upper 40s elsewhere. The surface high pressure will
finally push out over the Atlantic on Wednesday, with the wedge
being eroded and temperatures returning to the 70s across the
area.

Warmer with Increasing Rain Chances By Late Week:

From mid to late week, the synoptic weather pattern over the
CONUS will shift, as a strong mid-level ridge builds over the East
Coast, and troughing sets up over the Central and Western US. This
pattern will result in deep southwest flow over Georgia, which
will bring in an increasingly warm and humid airmass from Thursday
through next weekend. High temperatures will likely be in the
upper 70s to mid 80s each day, with lows in the upper 50s to mid
60s. The overall synoptic setup looks pretty similar to what we
saw a few weeks ago when we had a few days of record warm
temperatures, so that could be on the table again. Model guidance
remains in pretty good agreement on rain chances starting to
increase Thursday, and ramping up further from Friday into the
weekend. It's too early to determine whether a severe threat will
materialize during this time period, but this type of pattern in
March typically has at least some potential. Be sure to stay
tuned for forecast updates!

&&

.AVIATION...
(00Z TAFS)
Issued at 633 PM EST Sat Feb 28 2026

VFR conditions have returned as remaining low clouds have
dissipated. VFR will be short lived, as another round of fog and
low clouds are likely on Sunday morning. Dense fog and LIFR
ceilings will be most likely in central Georgia, including
CSG/MCN by 08-09Z. The northward extent of the dense fog and low
ceilings is forecast to remain south of ATL, though some patchy
fog and FEW-SCT clouds less than 10-14Z will be possible between
10-14Z. Low clouds and fog are expected to scatter out by 17-18Z.
Winds will be light and variable overnight and early Sunday
morning, becoming NW at 4-7 kts after 15Z.

//ATL Confidence...00Z Update...
Medium confidence in areal extent of ceiling and visibility
restrictions with fog.
High confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          45  75  50  58 /   0   0   0   0
Atlanta         48  75  51  64 /   0   0   0   0
Blairsville     42  70  45  56 /   0   0  10  10
Cartersville    44  75  50  65 /   0   0   0   0
Columbus        47  78  51  75 /   0   0   0   0
Gainesville     46  74  50  57 /   0   0   0   0
Macon           45  78  49  71 /   0   0   0   0
Rome            47  79  51  71 /   0   0  10   0
Peachtree City  45  76  50  68 /   0   0   0   0
Vidalia         47  77  50  74 /   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Culver
LONG TERM....Culver
AVIATION...King
Hazardous weather outlook, Feb 28, 7:05 PM EST, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
705 PM EST Sat Feb 28 2026

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
705 PM EST Sat Feb 28 2026

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

Areas of dense fog are likely to develop late tonight across
portions of central Georgia.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Areas of dense fog may remain through the late morning on Sunday
in portions of central Georgia. Otherwise, the probability for
widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 12:17 AM ESTDense Fog AdvisoryFFCBaldwin, Bibb, Bleckley, Butts, Chattahoochee, Clarke and 48 more10 hr

Nearby

River Flood Warnings in Georgia, 2026Every river flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.